Maine, 2008Flash Flooding in Maine, July 21 to 22, 2008
July 21 to 22, 2008 · NWS CAR · 4 events in 1 county or zone
Slow moving thunderstorms containing very heavy rain produced flash flooding across portions of northeast Aroostook county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms containing very heavy rain produced flash flooding across portions of northeast Aroostook county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 21, 2:39 PM EST, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 21, 2:39 PM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
339 PM EDT MON JUL 21 2008
.SYNOPSIS...
EXPECT SHOWERS AND SCATTERED THUNDERSTORMS TONIGHT AS WEAK LOW
PRESSURE PASSES TO THE SOUTH OF THE STATE. THROUGH THE REMAINDER
OF THE WEEK...WARM SUMMER LIKE WEATHER WILL PERSIST. SHOWERS AND
AFTERNOON THUNDERSTORMS REMAIN A POSSIBILITY AS WELL.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CURRENTLY STATIONARY FRONT IS POSITIONED TO THE SOUTH OF THE
FORECAST AREA. EXPECT SOME CONVECTION TO DEVELOP OVER THE REGION
TO THE NORTH OF THE FRONT LATE THIS AFTERNOON INTO THE EVENING.
EXPECT MORE EXTENSIVE SHOWERS TO DEVELOP TONIGHT AS A WEAK WAVE
MOVES ALONG THE FRONT. HAVE INITIALIZED POPS WITH A BLEND OF THE
NAM12...GFS40 AND SREF THEN MADE A FEW MANUAL CHANGES TO LOWER
SOME OF THE HIGHER MODEL POP NUMBERS. WILL ALSO ADD MENTION OF
SCATTERED THUNDER STORMS INTO THE EARLY PORTION OF THE EVENING.
FOR SKY COVER HAVE USED EQUAL BLEND OF NAM12 AND GFS40 THEN BLEND
THIS WITH CURRENT CONDITIONS. LIKE CURRENT TEMPERATURE AND DEW
POINT FORECAST FOR TONIGHT AND HAVE NOT MADE ANY CHANGES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A SHARP UPPER LEVEL TROF IN PLACE OVER THE GREAT LAKES WILL
CONTINUE TO PROVIDE WARM MOIST SOUTHERLY FLOW OVER MAINE. THIS
WILL KEEP THE WEATHER SUMMER-LIKE AND CONDUCIVE TO AFTERNOON
CONVECTION. COMPUTER MODEL GUIDANCE INDICATES THAT AN UPPER LEVEL
LOW IN THE BROAD TROF WILL LIFT NORTH ON THURSDAY FRIDAY. THIS
WILL PROVIDE AN EXCELLENT FORCING MECHANISM IN THE FORM OF A
FRONT BRINING EVEN BETTER CHANCES FOR PRECIPITATION. WILL
THEREFORE KEEP POPS AT CHANCE TO LIKELY DURING THIS ENTIRE
PERIOD...WITH INCREASED POPS FOR THURSDAY AFTERNOON. THUNDERSTORMS
ALSO REMAIN A POSSIBILITY ON ALL THREE DAYS (TUE/WED/THU) AND HAVE
BEEN ADDED TO THE FORECAST AS A RESULT.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
PERSISTENT UPPER LEVEL TROUGHING CONTROLS AREA WEATHER THROUGH THE
PERIOD. A FRONTAL SYSTEM GRADUALLY PULLS OUT OF STATE FRIDAY
MORNING. WEAK HIGH PRESSURE BRINGS GENERALLY PREDOMINANTLY WEATHER UNTIL LATER
SATURDAY NIGHT WHEN ANOTHER FRONTAL SYSTEM ROTATES THROUGH THE
TROUGH. THIS SYSTEM BRINGS SHOWERS SATURDAY NIGHT INTO SUNDAY FOR
MUCH OF THE REGION.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NEAR TERM: EXPECT VFR CONDITIONS TO GIVE WAY TO IFR CONDITIONS LATER
TONIGHT AS CEILINGS LOWER AND PATCH FOG DEVELOPS IN HUMID AIR MASS.
SHORT TERM:
MAINLY VFR CONDITIONS EXPECTED. THE ONLY EXCEPTION IS IN THE
VICINITY OF RAIN SHOWERS AND THUNDERSTORMS ON TUE/WED/THURS
AFTERNOONS. HEAVIER SHOWERS WILL PRODUCE LOCALLY MVFR TO IFR
CONDITIONS
&&
.MARINE...
NEAR TERM: HAVE INITIALIZED WIND GRIDS WITH NAM12 WHICH SEEMS TO DO
REASONABLE JOB IN LIGHT WIND CONDITIONS UNDER MARINE LAYER. FOR
WAVES: CURRENT OBSERVATIONS SHOWING AROUND 3 FOOT SWELL HEIGHTS.
GIVEN THE RELATIVELY SHORT PERIOD SUSPECT THIS IS MOSTLY NEAR
SWELL GENERATED IN FETCH SOUTHEAST OF GULF OF MAINE. SOME MUCH
LONGER PERIOD SWELL SHOWING UP IN SPECTRAL HOWEVER DO NOT BELIEVE
THIS IS PRIMARY ENERGY SOURCE BASED ON ENERGY/PERIOD PLOT AND
BELIEVE THESE ARE FORERUNNERS FROM TROPICAL STORM CRISTOBAL. DO
NOT EXPECT LARGER SWELL FROM CRISTOBAL...AROUND 5 FEET... UNTIL
TUESDAY EVENING. WILL KEEP AREAS OF FOG IN FORECAST WITH VERY
HUMID AIR MASS IN PLACE.
SHORT TERM:
STORM SWELL FROM TROPICAL STORM CRISTOBAL WILL INCREASE SEAS TO 5
TO 6 FEET ON TUESDAY...BEFORE SUBSIDING BACK DOWN BELOW 5 FEET ON
WEDNESDAY AND BEYOND. SCA MAY BE NEEDED.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&
NEAR TERM...MIGNONE
SHORT TERM...LERICOS
LONG TERM...MWALKER
AVIATION...MIGNONE
MARINE...MIGNONE/LERICOS
Hazardous weather outlook, Jul 21, 5:08 AM EST, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
608 AM EDT MON JUL 21 2008
MEZ001>006-221015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
608 AM EDT MON JUL 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ010-011-015>017-031-032-221015-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
608 AM EDT MON JUL 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-MEZ029-030-221015-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
COASTAL HANCOCK-COASTAL WASHINGTON-
608 AM EDT MON JUL 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 21, 3:07 PM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG S GRAND LAKE MATAGAMON 46.16N 68.79W
07/19/2008 PENOBSCOT ME TRAINED SPOTTER
TREES DOWN AT GRAND LAKE MATAGAMON CAMPGROUND AND SR 159.
1.25 INCHES PCPN MEASURED.
0400 PM HAIL 2 S PATTEN 45.97N 68.45W
07/19/2008 E1.00 INCH PENOBSCOT ME NWS STORM SURVEY
HAIL COVERS THE GROUND TO A DEPTH OF 5 INCHES IN PLACES.
0400 PM TSTM WND DMG 2 S PATTEN 45.97N 68.45W
07/19/2008 PENOBSCOT ME NWS STORM SURVEY
ESTIMATED 100+ TREES BLOWN DOWN IN THE HAPPY CORNER
VICINITY SOUTH OF PATTEN ON SR 11. STRUCTURAL DAMAGE TO
ONE BARN.
0430 PM HAIL 4 SE CRYSTAL 45.92N 68.30W
07/19/2008 E0.88 INCH AROOSTOOK ME DEPT OF HIGHWAYS
PENNY TO NICKEL HAIL IN THE VICINITY OF GOLDEN RIDGE IN
SHERMAN TOWNSHIP.
0435 PM TSTM WND DMG 2 SSW PATTEN 45.97N 68.46W
07/19/2008 PENOBSCOT ME LAW ENFORCEMENT
TREES AND WIRES DOWN NEAR RESIDENCE AT HAPPY CORNER ROAD.
FURTHER REPORTS FROM LAW ENFORCEMENT AND A NWS SPOTTER
INDICATED UPROOTED TREES, TWISTED TREES, DOWN TELEPHONE
POLES, A DAMAGED BARN ROOF, A PICKUP TRUCK BLOWN INTO
TREES, HAIL UP TO JUST LESS THAN 1 INCH DIAMETER AND A
DEPTH OF NEARLY 1 INCH. TRAINED SPOTTER INDICATED THAT
ALL TREES AND DEBRIS WAS BLOWN IN THE SAME DIRECTION.
0445 PM HAIL CLAYTON LAKE 46.61N 69.52W
07/19/2008 E1.25 INCH AROOSTOOK ME PARK/FOREST SRVC
QUARTER TO HALF-DOLLAR SIZED HAIL OBSERVED.
0500 PM TSTM WND DMG 1 NW DANFORTH 45.67N 67.88W
07/19/2008 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN ON MAPLE ROAD AND ON DEPOT STREET IN DANFORTH.
DIME SIZED HAIL OBSERVED.
0530 PM TSTM WND DMG 4 NE BROOKTON 45.57N 67.71W
07/19/2008 WASHINGTON ME POST OFFICE
NUMEROUS TREES BLOWN DOWN NEAR FOREST STATION ON THE
FOREST CITY ROAD.
0645 PM TSTM WND DMG 1 N DYER BROOK 46.10N 68.18W
07/19/2008 AROOSTOOK ME DEPT OF HIGHWAYS
TREES AND POWER LINES BLOWN DOWN ON TOWN LINE ROAD AND
ALONG I-95. BASEBALL DUGOUT COVER AT S. AROOSTOOK H.S.
DESTROYED. AUTOMOTIVE UTILITY TRAILER PICKED UP AND
DISPLACED BY STRONG WIND GUST.
0645 PM TSTM WND DMG CALAIS 45.19N 67.28W
07/19/2008 WASHINGTON ME LAW ENFORCEMENT
TREES DOWNED, POWER LINES DOWNED BY FALLING TREES, 2-3
INCHES OF RAIN, PEA-SIZED HAIL, WIND GUSTS OF 45 MPH
--REPORTED BY TRAINED SPOTTERS AND LAW ENFORCEMENT
0645 PM HAIL DYER BROOK 46.08N 68.18W
07/19/2008 E0.50 INCH AROOSTOOK ME DEPT OF HIGHWAYS
0650 PM HAIL 6 N PATTEN 46.08N 68.45W
07/19/2008 E0.88 INCH PENOBSCOT ME TRAINED SPOTTER
NICKEL TO PENNY-SIZED HAIL AND A WIND GUST OF 43 AT 1845
EDT
0700 PM HAIL ROBBINSTON 45.08N 67.11W
07/19/2008 E0.25 INCH WASHINGTON ME CO-OP OBSERVER
.34 INCHES RAIN IN 10 MINUTES, WINDS TO 40 MPH.
0730 PM TSTM WND DMG 4 SSW LINNEUS 45.99N 67.99W
07/19/2008 AROOSTOOK ME PARK/FOREST SRVC
TREES BLOWN DOWN IN A 1000 FOOT LONG, 300-400 FOOT WIDE,
SWATH SOUTH OF LINNEUS ON US 2A.
0800 PM TSTM WND DMG 5 NNE DANFORTH 45.74N 67.85W
07/19/2008 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN, BLOCKING ROAD. DOWNSTREAM MCOOP ANEMOMETER
RECORDED WIND GUST OF 38 MPH AT 2011 LDT.
0811 PM TSTM WND DMG DANFORTH 45.66N 67.87W
07/19/2008 WASHINGTON ME POST OFFICE
TREES BLOWN DOWN ON PRIVATE PROPERTY IN TOWN OF DANFORTH.
MCOOP ANEMOMETER RECORDED GUST TO 38 MPH AT 2011 LDT.
0830 PM HAIL EAGLE LAKE 47.04N 68.59W
07/19/2008 E0.50 INCH AROOSTOOK ME PUBLIC
DIME SIZED HAIL OBSERVED.
0930 PM HAIL EAST MACHIAS 44.74N 67.39W
07/19/2008 E0.25 INCH WASHINGTON ME PUBLIC
STRONG THUNDERSTORM WITH PEA SIZED HAIL.
1000 PM TSTM WND DMG 2 N EAST MACHIAS 44.77N 67.39W
07/19/2008 WASHINGTON ME EMERGENCY MNGR
TREE BLOWN DOWN ON HOUSE NEAR HADLEY LAKE.
&&
MATSpecial weather statement, Jul 21, 5:15 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
615 PM EDT MON JUL 21 2008
MEZ004-212315-
NORTHERN PISCATAQUIS-
615 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 613 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS. THE STORM WAS DRIFTING SOUTHWEST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO HALF AN INCH IN DIAMETER...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
TAKE COVER IF THIS STORM APPROACHES.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 21, 5:15 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
615 PM EDT MON JUL 21 2008
MEZ004-212315-
NORTHERN PISCATAQUIS-
615 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 613 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS. THE STORM WAS DRIFTING SOUTHWEST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO HALF AN INCH IN DIAMETER...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
VERY HEAVY RAINFALL...UP TO TO 2 INCHES WITHIN AN HOUR WITH
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
TAKE COVER IF THIS STORM APPROACHES.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 21, 6:01 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
701 PM EDT MON JUL 21 2008
MEZ004-220000-
NORTHERN PISCATAQUIS-
701 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 658 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 7 MILES NORTH OF BAXTER ST PARK. THE STORM
WAS MOVING SLOWLY EAST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 800 PM EDT INCLUDE...
BAXTER ST PARK...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO A QUARTER INCH IN DIAMTER...
GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
TAKE COVER IMMEDIATELY IF THIS STORM APPROACHES.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 21, 6:37 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
737 PM EDT MON JUL 21 2008
MEZ001-002-220030-
NORTHEAST AROOSTOOK-NORTHWEST AROOSTOOK-
737 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 732 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 15 MILES NORTHEAST OF GUERETTE. THE STORM
WAS MOVING SOUTH-SOUTHWEST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 830 PM EDT INCLUDE...
GUERETTE... STOCKHOLM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR WITH PONDING
OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 21, 7:26 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
826 PM EDT MON JUL 21 2008
MEZ002-220130-
NORTHEAST AROOSTOOK-
826 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 822 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM VAN
BUREN TO 14 MILES WEST OF WOODLAND. THE LINE WAS MOVING SOUTH AT 15
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 930 PM EDT INCLUDE...
VAN BUREN... LORING... WOODLAND...
CARIBOU... LIMESTONE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR WITH PONDING
OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANFlash Flood, Aroostook
- When
- July 21, 8:50 PM EST to July 22, 1:00 AM EST
- Where
- Aroostook County, 1.63 mi SE of Parent to 1.65 mi SE of Parent
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 47.213, -68.006
Thunderstorms producing rainfall rates of 1.00 to 2.00 inches per hour caused flash flooding in the Keegan area. The combination of heavy rain and a clogged culvert caused a stream to overflow and wash across Route 1 carrying debris across the road. Traffic had to be diverted around the flooded portion of road.
Flash Flood, Aroostook
- When
- July 21, 9:30 PM EST to July 22, 1:00 AM EST
- Where
- Aroostook County, 0.67 mi NNW of Easton to 1.09 mi NNW of Easton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 46.639, -67.907
Thunderstorms producing rainfall rates of 1.00 to 2.00 inches per hour caused flash flooding. Several culverts and driveways were washed out by flash flooding in the Easton area.
Flash Flood, Aroostook
- When
- July 21, 9:45 PM EST to July 22, 1:00 AM EST
- Where
- Aroostook County, 1.63 mi ENE of (Car)caribou Arpt to 1.73 mi ENE of (Car)caribou Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 46.879, -67.988
Thunderstorms producing rainfall rates of 1.00 to 2.00 inches per hour caused flash flooding. The flash flooding produced minor damage at the intersection of Baird Road and Powers Road...with debris from the shoulder also washed onto Powers Road.
Flash Flood, Aroostook
- When
- July 21, 10:00 PM EST to July 22, 1:00 AM EST
- Where
- Aroostook County, 0.72 mi SSW of Van Buren to 0.89 mi S of Van Buren
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 47.141, -67.957
Thunderstorms producing rainfall rates of 1.00 to 2.00 inches per hour caused flash flooding. Portions of Castonguay Road and Route 1 were flooded. The flash flooding also deposited debris across portions of both Castonguay Road and Route 1.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 21, 20082 deaths · 4 injured · $105,000 · 82 kt wind · 28 events
- Hail and Damaging Winds in Iowa, July 21, 2008$2.5 million · 1.75 in hail · 81 events
- Tornado and Hail in Illinois, July 21, 2008$485,000 · EF1 · 39 events
- Hail and Damaging Winds in Indiana, July 21 to 22, 2008$765,000 · 1.75 in hail · 48 events
- Damaging Wind and Heavy Rain in Arizona, July 21, 20083 injured · $1.0 million · 60 kt wind · 2 events
- Hail and Damaging Winds in South Carolina, July 21, 2008$525,000 · 1.25 in hail · 29 events
- Damaging Winds and Lightning Strike in Illinois, July 21, 2008$645,000 · 70 kt wind · 21 events
- Damaging Winds in Illinois, July 21, 2008$300,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Iowa, July 21 to 23, 2008$161,000 · 70 kt wind · 35 events
- Hail and Damaging Winds in North Carolina, July 21, 2008$500,000 · 80 kt wind · 11 events
- Hail and Damaging Winds in Georgia, July 21, 2008$218,000 · 1.25 in hail · 26 events
- Hail and Damaging Winds in North Carolina, July 21 to 22, 2008$180,000 · 1.75 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125255, 125256, 125262, 125283.